Request Legal Help Now - Free

LAWSUITS NEWS & LEGAL INFORMATION

PPH and Fen-Phen: Some Lawsuits Settled

. By
Savannah, GAPrimary Pulmonary Hypertension (PPH) is a serious lung disorder that can lead to heart failure and potentially death. There is no specific known cause of PPH; all that is known is that it causes increased pressure in the pulmonary artery and a decrease in the amount of blood entering the lungs.

Although some lawsuits regarding fen-phen and PPH are now being settled, some people are just now realizing that their use of the diet drugs in the 1990s has had serious, long-term consequences for their health.

Fen-phen was actually a combination of drugs used to help patients lose weight. Patients were given either Pondimin (fenfluramine) or Redux (dexfenfluramine) in combination with the generic phentermine in what became known as fen-phen.

Fen-phen was removed from the market in 1997 after it was linked to serious health problems in 30 percent of patients taking the drug. By the time it was taken off the market nearly six million people in the U.S. had used fen-phen. Fen-phen was never approved for combined use by the FDA nor was it tested for long-term safety.

In May, 2005 a Pennsylvania jury awarded two former users of fen-phen $200 million in damages for heart problems caused by the drugs. In 2004 a Texas family was awarded over $1 billion after a 41-year-old woman who developed a fatal lung disease after taking fen-phen died. In March, 2005 two Utah women were awarded $5.5 million for damages connected to their use of fen-phen.

In May of last year, Wyeth reached a settlement with 40,000 users of the fen-phen diet combination. The settlement allowed users least affected by fen-phen to receive compensation from a $1.28 billion supplemental fund. Claimants had to pass a medical review in order to receive pro-rated shares of the supplemental fund. Those who did not pass the medical review received $2,000 each.

Symptoms of PPH include feeling breathless, fatigue, lightheadedness, dizzy spells, chest pain, and fainting. As PPH develops it can cause bluish tints in the lips and skin, an increase in chest pain, ankle and lower leg swelling and death.

If you took fen-phen in the 1990s it is still possible that the long-term health effects are only now becoming apparent. Even if you have no symptoms, the FDA recommends that everyone who took fen-phen for any length of time have a complete medical history with a physical examination focusing on the heart and lungs.

If you took fen-phen and have developed PPH, contact a lawyer to discuss your options.

READ ABOUT THIS LAWSUIT

PPH Legal Help

If you took diet drugs such as fen phen and have now developed PPH, please seek legal help by sending your complaint to a [PPH lawyer] who will review your claim for free.

ADD YOUR COMMENT ON THIS STORY

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.
*Your Comment:

Are you the defendant or a subject matter expert on this topic with an opposing viewpoint? We'd love to hear your comments here as well, or if you'd like to contact us for an interview please submit your details here.


Click to learn more about LawyersandSettlements.com

Request Legal Help Now! - Free